Alert archive / Louisiana / Special Weather Statements in 2015
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 27, 2015, 2:21 PM CDT for Concordia Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2015, 2:21 PM CDT (19:21 UTC)
- Expired
- Jun 27, 2015, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Concordia Parish, LA
The radar
The Ft Polk radar (KPOE), 130 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
783
WWUS84 KJAN 271921
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT SAT JUN 27 2015
LAZ026-271945-
CONCORDIA LA-
221 PM CDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA PARISH UNTIL
245 PM CDT...
AT 221 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LAKE OPHELIA NATIONAL WILDLIFE REFUGE...OR 9 MILES NORTHEAST OF
BORDELONVILLE...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SLOCUM AND BLACK HAWK AROUND 245 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3148 9152 3137 9147 3136 9148 3138 9153
3143 9154 3141 9158 3140 9158 3138 9155
3128 9151 3126 9157 3126 9165 3124 9165
3118 9159 3111 9162 3112 9172 3119 9168
3124 9181 3129 9182 3131 9187 3133 9187
TIME...MOT...LOC 1921Z 268DEG 29KT 3123 9185
$$
BYBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 27, 10:15 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 27, 10:15 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT SAT JUN 27 2015 .UPDATE... AN UNSEASONABLY SIGNIFICANT UPPER TROUGH IS DROPPING DOWN INTO THE LOWER MS VALLEY CURRENTLY...DRAGGING A COLD FRONT SLOWLY TOWARD THE ARKLAMISS DELTA. OBSERVATIONS THIS MORNING DEPICT HIGH MOISTURE LEVELS (1.75 TO 2 INCH PW VALUES) POOLED AHEAD OF THIS FRONT...WHICH IS HELPING FUEL SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA. THE OVERALL SYNOPTIC SITUATION SUGGESTS A FEW DIFFERENT SOURCES OF ATMOSPHERIC LIFT TODAY IN ASSOCIATION WITH THE INCOMING TROUGH...BUT THESE SOURCES ARE NOT REALLY IN PHASE. THE LATTER FACT WILL MAKES IT DIFFICULT TO PREDICT WITH FINE DETAIL HIGHEST RAIN CHANCES...ALTHOUGH CONFIDENCE IS STILL HIGH MOST LOCATIONS IN THE REGION WILL AT LEAST SEE A SHOWER BEFORE THE DAY IS OUT. MAIN ALTERATIONS FROM PREVIOUS WERE TO RAISE POPS A BIT IN EAST-CENTRAL MS (AND HIGH TEMPS CONVERSELY LOWERED A BIT THERE) DUE TO HRRR INSISTENCE OF HIGHEST CONCENTRATION OF CONVECTION THROUGH EARLY TO MID AFTERNOON. BY LATE THIS AFTERNOON INTO EARLY THIS EVENING SHOWERS SHOULD BE DIMINISHING AND CONFINED MAINLY TO SOUTHERN ZONES AS THE COLD FRONT ITSELF SINKS INTO THE HEART OF THE CWA. SIMILAR TO THE PREVIOUS SHIFT...NOTHING IN OUR MORNING SOUNDING ANALYSIS POINTS TO MENTIONING SEVERE POTENTIAL WITH STORMS IN THE HWO. CONSIDERING THERE WILL BE A BIT OF SHEAR AND INSTABILITY JUXTAPOSED IN SOUTHERN ZONES THROUGH MID AFTERNOON WE WILL BE WATCHING THOSE AREAS FOR AT LEAST A FEW STRONG STORMS BUT POTENTIAL FOR ANY TRULY SEVERE STORMS WILL BE LIMITED A GREAT DEAL BY THE POOR LAPSE RATE ENVIRONMENT. /BB/ && .AVIATION...THE COMBINATION OF SCATTERED CONVECTION AND VARIABLE CEILING HEIGHTS AS A COLD FRONT PUSHES SOUTHEAST THROUGH THE AREA TODAY...WILL RESULT IN A MIX OF MAINLY MVFR/VFR FLIGHT CATEGORIES AT TAF SITES ACROSS THE REGION FROM NOW THROUGH MUCH OF THE AFTERNOON HOURS. CONVECTION WILL BE CAPABLE OF PRODUCING GUSTY WINDS BETWEEN 17-26 KNOTS...FREQUENT LIGHTNING STRIKES...AND BRIEF BUT HEAVY DOWNPOURS. WINDS AHEAD OF THE FRONT WILL BE FROM SOUTHWEST TO WEST BETWEEN 5-10 KNOTS...BUT BEHIND THE FRONT WILL BECOME NORTHWESTERLY BETWEEN 5-8 KNOTS. WINDS WILL GRADUALLY SUBSIDE TO AROUND 3 KNOTS OVERNIGHT...WITH VFR CONDITIONS FORECAST TO PREVAIL AT ALL SITES HEADING INTO SUNDAY MORNING. /19/ && .PREV DISCUSSION... /ISSUED 422 AM CDT SAT JUN 27 2015/ DISCUSSION... SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...A COLD FRONT IS NOW PUSHING SOUTHWARD ACROSS THE MIDSOUTH REGION AND WILL ENTER THE FORECAST AREA LATER THIS MORNING. CONVECTION HAS BEEN ONGOING OVERNIGHT ALONG A PREFRONTAL TROUGH FROM THE ARKLATEX EASTWARD INTO THE ARKLAMISS DELTA. THOUGH NONE OF THE STORMS HAVE BEEN SEVERE, THERE HAVE BEEN A FEW PROLIFIC LIGHTNING PRODUCERS AND TRAINING OF HEAVIER CONVECTION WHICH NECESSITATED A FLASH FLOOD WARNING. I'M EXPECTING THIS ACTIVITY TO GRADUALLY LOSE STEAM OVER THE NEXT SEVERAL HOURS AS WE CROSS THROUGH THE NOCTURNAL INSTABILITY MINIMUM. HOWEVER, THE RESULTANT OUTFLOW BOUNDARIES SHOULD HELP INITIATE NEW CONVECTION FARTHER SOUTH DURING THE HEATING OF THE DAY. AS THE FRONT CONTINUES SOUTHWARD THROUGH THE DAY, THE BEST CHANCE OF NEW DEVELOPMENT THIS AFTERNOON AND EARLY EVENING WILL BE ALONG AND SOUTH OF I-20. WHILE SOME STRONG STORMS CANNOT BE RULED OUT AS UPPER FORCING INCREASES AND DEEP LAYER SHEAR APPROACHES 30 KTS, LAPSE RATES ARE EXPECTED TO BE RATHER UNIMPRESSIVE WHICH SHOULD HELP LIMIT MORE ROBUST CONVECTION. THE FRONT WILL CLEAR THE SOUTHERN PART OF THE AREA TONIGHT WITH PERHAPS A FEW SHOWERS LINGERING INTO THE NIGHT ALONG THE 98 CORRIDOR. A SUBSTANTIALLY DRIER AIRMASS WILL BUILD IN, WITH PWATS DROPPING TO BELOW AN INCH IN MOST AREAS. THIS WILL MAKE FOR A MUCH MORE COMFORTABLE SUNDAY ACROSS THE REGION, EVEN AS TEMPS RISE TO NEAR 90 DURING THE DAY. DEWPOINTS WILL MIX OUT INTO THE LOW/MID 60S AND POSSIBLY EVEN UPPER 50S. LOW TEMPS WILL PREDOMINATELY BE IN THE 60S TONIGHT AND ESPECIALLY SUNDAY NIGHT. /DL/ LONG TERM (MONDAY THROUGH NEXT SATURDAY)...COME MONDAY AN AMPLIFIED PATTERN OF RIDGING OVER THE WESTERN CONUS AND TROUGHING OVER THE EASTERN CONUS WILL BE IN PLACE. OUR CWA WILL SEE NORTHWEST FLOW ALOFT WITH A POTENT SHORTWAVE TROUGH PROGGED TO BE DROPPING OVER THE MID MISSISSIPPI VALLEY AT DAYBREAK. THE BULK OF THE ENERGY WITH THE SHORTWAVE WILL TRACK WELL NORTH OF OUR CWA DURING THE DAY BUT THE SHORTWAVE WILL HELP SEND A WEAK SURFACE BOUNDARY INTO OUR NORTHERN ZONES BY TUESDAY MORNING. PWATS WILL START OUT AROUND ONE INCH FOR MOST OF OUR CWA MONDAY MORNING BUT INCREASE TO AN INCH AND A HALF BY MONDAY EVENING TO FUEL ISOLATED CONVECTION ACROSS THE NORTH AND OVER OUR SOUTH. THE ACTIVITY IN THE NORTH WILL BE DUE IN PART TO THE APPROACHING SURFACE BOUNDARY AND ACTIVITY IN THE SOUTH WILL BE DUE IN PART TO THE SEA BREEZE. GREATER COVERAGE OF STORMS AREAWIDE IS EXPECTED TUESDAY AS THE SHORTWAVE TROUGH AXIS AND WEAK SURFACE BOUNDARY MOVE OVER THE AREA. A MOIST AIRMASS WILL BE BACK OVER THE CWA WITH SURFACE DEW POINTS IN THE LOWER 70S AND PWATS AROUND AN INCH AND THREE QUARTERS. WEDNESDAY INTO THE THURSDAY THE AMPLIFIED UPPER LEVEL PATTERN WILL BREAK DOWN. THERE ARE TIMING DIFFERENCES IN THE MODELS BUT ANOTHER SHORTWAVE IS EXPECTED TO SWING ACROSS OUR REGION LATE WEDNESDAY INTO THURSDAY. THIS SHORTWAVE LOOKS TO HELP SUPPORT ANOTHER SURFACE BOUNDARY DROPPING INTO THE NORTHERN PORTIONS OF OUR CWA. MODEL CONSENSUS SUGGESTS THIS BOUNDARY WILL STALL ACROSS OUR NORTH THURSDAY AND MOVE BACK NORTH OF OUR CWA FRIDAY. GREATEST RAIN CHANCES THURSDAY THROUGH FRIDAY IS EXPECTED IN OUR NORTH. NORMAL LOWS RUN 69-71F AND NORMAL HIGHS RUN 91-92F. TEMPERATURES WILL BE NEAR NORMAL MOST OF NEXT WEEK WITH SLIGHTLY WARMER THAN NORMAL BY FRIDAY. WARMER AND DRIER CONDITIONS ARE EXPECTED SATURDAY AS HIGH PRESSURE STRENGTHENS OVER OUR CWA. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 86 68 89 68 / 66 25 6 1 MERIDIAN 84 68 88 63 / 75 28 7 0 VICKSBURG 87 67 89 66 / 59 20 6 1 HATTIESBURG 89 72 91 68 / 70 48 18 10 NATCHEZ 87 69 86 69 / 69 39 10 10 GREENVILLE 86 66 89 66 / 46 9 0 0 GREENWOOD 84 65 87 65 / 53 11 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/19/DL/22/
Hazardous weather outlook, Jun 27, 2:03 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 203 PM CDT SAT JUN 27 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 203 PM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. 19 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 27, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT SAT JUN 27 2015
LAZ026-271945-
CONCORDIA LA-
221 PM CDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA PARISH UNTIL
245 PM CDT...
AT 221 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LAKE OPHELIA NATIONAL WILDLIFE REFUGE...OR 9 MILES NORTHEAST OF
BORDELONVILLE...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SLOCUM AND BLACK HAWK AROUND 245 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3148 9152 3137 9147 3136 9148 3138 9153
3143 9154 3141 9158 3140 9158 3138 9155
3128 9151 3126 9157 3126 9165 3124 9165
3118 9159 3111 9162 3112 9172 3119 9168
3124 9181 3129 9182 3131 9187 3133 9187
TIME...MOT...LOC 1921Z 268DEG 29KT 3123 9185
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:04 PM CDT | Special Weather Statement | JAN | Grenada | 26 min |
| Jun 26, 9:07 PM CDT | Special Weather Statement | JAN | Bolivar | 38 min |
| Jun 26, 9:58 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 47 min |
| Jun 27, 2:34 AM CDT | Special Weather Statement | JAN | Sharkey | 41 min |
| Jun 27, 3:22 AM CDT | Flash Flood Warning | JAN | Sharkey | 3 hr |
| Jun 27, 2:22 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 38 min |
| Jun 27, 2:25 PM CDT | Special Weather Statement | JAN | Lamar | 50 min |
| Jun 27, 2:37 PM CDT | Special Weather Statement | JAN | Marion | 38 min |
| Jun 27, 4:01 PM CDT | Special Weather Statement | JAN | Claiborne | 44 min |
| Jun 27, 6:32 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 43 min |
| Jun 27, 2:47 PM CDT | Special Weather Statement | JAN | Franklin | 43 min |
Nearby
Special Weather Statements in Louisiana, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.